Alert archive / Georgia / Severe Thunderstorm Warnings in 2022

Severe Thunderstorm Warning 20, NWS Atlanta, GA

March 19, 2022Dodge County, Laurens County, Wilcox County, Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Mar 19, 2022, 8:17 AM EDT for Dodge County, Laurens County, Wilcox County, Georgia. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 19, 2022, 8:17 AM EDT (12:17 UTC)
Expired
Mar 19, 2022, 9:00 AM EDT
In force
43 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Dodge County, GA, Laurens County, GA, Wilcox County, GA

The radar

The Robins AFB radar (KJGX), 66 km from the middle of the area, began a volume at 12:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 0.3 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2022-03-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2022-03-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 97 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
739 m above ground
0-6 km bulk shear
64 kt
0-1 km storm-relative helicity
97 m²/s²
0-3 km storm-relative helicity
316 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

075 
WUUS52 KFFC 191217
SVRFFC
GAC091-175-315-191300-
/O.NEW.KFFC.SV.W.0020.220319T1217Z-220319T1300Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Peachtree City GA
817 AM EDT Sat Mar 19 2022

The National Weather Service in Peachtree City has issued a

* Severe Thunderstorm Warning for...
  South central Laurens County in central Georgia...
  Dodge County in central Georgia...
  Central Wilcox County in central Georgia...

* Until 900 AM EDT.

* At 817 AM EDT, a severe thunderstorm was located near Abbeville,
  moving northeast at 55 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Eastman, Abbeville, Cadwell, Rhine, Chauncey, Union, Plainfield,
  Cedar Creek, Cedar Grove, Antioch Church, Jay Bird Springs,
  Browning, Five Points, Achord and Godwinsville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

If you see wind damage...hail or flooding...wait until the storm has
passed...and then call the National Weather Service toll free
at 1 8 6 6 7 6 3 4 4 6 6 or tweet us your report at NWSATLANTA.

&&

LAT...LON 3185 8335 3204 8349 3212 8336 3210 8336
      3210 8334 3213 8331 3215 8332 3241 8293
      3226 8278 3220 8286 3219 8288 3218 8287
      3213 8293 3215 8293 3214 8295 3212 8295
      3211 8296 3196 8314
TIME...MOT...LOC 1217Z 235DEG 48KT 3200 8336 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$
2 follow-up statements
149 
WWUS52 KFFC 191233
SVSFFC

Severe Weather Statement
National Weather Service Peachtree City GA
833 AM EDT Sat Mar 19 2022

GAC315-191243-
/O.CAN.KFFC.SV.W.0020.000000T0000Z-220319T1300Z/
Wilcox GA-
833 AM EDT Sat Mar 19 2022

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL WILCOX COUNTY IS
CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

LAT...LON 3211 8330 3215 8332 3241 8293 3226 8278
      3220 8286 3219 8288 3218 8287 3213 8293
      3215 8293 3214 8295 3212 8295 3211 8296
      3199 8311 3202 8321
TIME...MOT...LOC 1233Z 235DEG 47KT 3213 8313 

$$

GAC091-175-191300-
/O.CON.KFFC.SV.W.0020.000000T0000Z-220319T1300Z/
Laurens GA-Dodge GA-
833 AM EDT Sat Mar 19 2022

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 AM EDT
FOR SOUTH CENTRAL LAURENS AND CENTRAL DODGE COUNTIES...

At 833 AM EDT, a severe thunderstorm was located over Godwinsville,
or near Eastman, moving northeast at 55 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Eastman, Cadwell, Chauncey, Union, Jay Bird Springs, Five Points,
Achord, Plainfield, Cedar Grove and Godwinsville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3211 8330 3215 8332 3241 8293 3226 8278
      3220 8286 3219 8288 3218 8287 3213 8293
      3215 8293 3214 8295 3212 8295 3211 8296
      3199 8311 3202 8321
TIME...MOT...LOC 1233Z 235DEG 47KT 3213 8313 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$
199 
WWUS52 KFFC 191251
SVSFFC

Severe Weather Statement
National Weather Service Peachtree City GA
851 AM EDT Sat Mar 19 2022

GAC091-175-191301-
/O.EXP.KFFC.SV.W.0020.000000T0000Z-220319T1300Z/
Laurens GA-Dodge GA-
851 AM EDT Sat Mar 19 2022

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL LAURENS AND
CENTRAL DODGE COUNTIES WILL EXPIRE AT 900 AM EDT...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire.

LAT...LON 3211 8330 3215 8332 3241 8293 3226 8278
      3220 8286 3219 8288 3218 8287 3213 8293
      3215 8293 3214 8295 3212 8295 3211 8296
      3199 8311 3202 8321
TIME...MOT...LOC 1251Z 238DEG 45KT 3224 8293 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 19, 7:37 AM EDT, 40 minutes earlier.

Area forecast discussion, Mar 19, 7:37 AM EDT, 40 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
737 AM EDT Sat Mar 19 2022

...Updated for 12Z Aviation Discussion...

.PREV DISCUSSION... /Issued 451 AM EDT Sat Mar 19 2022/

SHORT TERM /Today through Sunday/...

88D showing light precip falling across the far northern portions of
the CWA this morning just along a cold front. The front is progged
to move through the area today. In the wake of the frontal boundary,
breezy afternoon winds from the NW will occur. By this afternoon the
only PoP chances should be over the very far SE portions of the FA
where moisture continues to be drawn up ahead of the front and on
the backside of the departing low pressure system. While a strong
storm or two could be possible, severe weather in this area looks
unlikely. That being said, SPC does have Wilcox County northeast to
Emanuel County and south to northern Toombs County under a marginal
risk (1 out of 5) with the very tip of Toombs county under a slight
risk (2 out of 5). The main threats with any activity that does
develop will be strong wind gusts, hail and locally heavy rainfall
with a quarter of an inch to half an inch accumulations possible.

Outside of the far SE the remainder of the area will see a nice dry
post frontal environment with highs will reach the 60s north of I85
and south of I85, ahead of the front, highs will max in the 70s. As
drier air filters into the area cool conditions will occur overnight
with lows falling into the mid 30s to mid 40s across the area.

Tomorrow dry and sunny conditions will prevail as upper level ridging
and a surface high begin to build in from the west. Highs will climb
into the 60s and 70s. Main concern tomorrow will be the dry
conditions leading to fire weather concerns across central GA. Have
used the NBM10PCT to adjust dewpoints to be more indicative of the
environment.

28

LONG TERM /Sunday Night through Friday/...

Main concern in the long term period is severe convection on
Tuesday night and Wednesday.

Dry conditions initially with upper ridging and confluent flow
aloft. Could see some lingering fire weather concern on Monday as
moisture return appears limited even with sfc E to SEly winds.

To the west, models in strong agreement on closed upper low
developing on Monday over NM and W TX. What happens here depends
greatly on when and where upper low will eject and lift NE. Some
differences on these details but overall, flow aloft appears to
be more south to north oriented by late Tues and assuming
sufficient low level moisture and associated instability arrives,
likely to see line of strong to severe convection move through
Tues Night and/or Wed with damaging winds and a few embedded
mesovortices and with tornadoes possible. Low level shear should
be much stronger than our most recent system yesterday. EC, GEFS
and CMC ensembles show at least ~75% of members with MLCAPE > 500
J/kg and a few (<10%) nearing 1500 J/kg. Will need to monitor
expected environment closely next few days.

As dry punch pushes through in increasingly zonal SW flow,
front/boundary will likely stall over middle or south GA. If
another wave were to develop to the west, front could lift north,
but almost no signal for this seen in forecast members at this
time. Zone of very heavy rainfall could fall just south or into
our far southeastern counties by late Wed or Thurs depending on
evolution of any upstream waves. Further north, clouds and
potentially some dense nighttime fog could develop with lingering
low level moisture and light sfc winds. Bulk of model guidance
indicates longwave trough finally pushing east Friday for clearing
but a few outliers have continued unsettled weather.

SNELSON

&&

.AVIATION... 12Z Update...

Low ceilings have begun to improve this morning and should reach
VFR around 12Z as a cold front continues to move through the
terminals. Winds will quickly increase along and behind the
front. Initially out of the WNW around 05-10KT20G and then from
the NW around 15KTG25 peaking in the mid afternoon. Winds will
slowly dissipate around sunset.

//ATL Confidence...12Z Update...
Medium confidence on wind speeds and gusts.
High confidence on all other elements.

28

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          67  41  68  40 /  10   0   0   0
Atlanta         63  41  65  42 /   0   0   0   0
Blairsville     58  37  61  36 /   0   0   0   0
Cartersville    60  37  66  38 /   0   0   0   0
Columbus        67  44  69  43 /   0   0   0   0
Gainesville     61  41  66  41 /   0   0   0   0
Macon           72  43  71  40 /  10   0   0   0
Rome            60  37  69  38 /   0   0   0   0
Peachtree City  65  39  67  40 /   0   0   0   0
Vidalia         76  46  71  45 /  50  10   5   0

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...28
LONG TERM....SNELSON
AVIATION...28
Hazardous weather outlook, Mar 19, 5:35 AM EDT, 2 hours 42 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
535 AM EDT Sat Mar 19 2022

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-201015-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-Crawford-
Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-Fannin-Fayette-
Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-Gwinnett-Hall-Hancock-
Haralson-Harris-Heard-Henry-Houston-Jackson-Jasper-Jefferson-Johnson-
Jones-Lamar-Laurens-Lumpkin-Macon-Madison-Marion-Meriwether-Monroe-
Montgomery-Morgan-Murray-Muscogee-Newton-North Fulton-Oconee-
Oglethorpe-Paulding-Peach-Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-
Schley-South Fulton-Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-
Telfair-Toombs-Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-
Warren-Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
535 AM EDT Sat Mar 19 2022

This Hazardous Weather Outlook is for portions of North and Central
Georgia.

.DAY ONE...Today and Tonight...

The probability for widespread hazardous weather is low.

As a cold front continues to move through the forecast area
today, scattered showers with a slight chance of thunderstorms
are possible across the far southeastern portions of central
Georgia.

.DAYS TWO THROUGH SEVEN...Sunday through Friday...

Another round of showers and thunderstorms can be expected Tuesday
and Wednesday. Some of the storms late Tuesday night and Wednesday
could be strong to severe with damaging winds, hail and very heavy
rain. An isolated tornado may also be possible.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 19, 11:37 AM EDTSpecial Weather StatementFFCMontgomery, Telfair, Wheeler23 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2022Every severe thunderstorm warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.